MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P55); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P55); INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515117
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that leakage occurred between the bd phaseal¿ protector (p55) and vial while preparing endoxan.This occurred with 2 protectors.The following information was provided by the initial reporter, translated from japanese: "this report is about leakage from the protector (p55).During preparation of endoxan for injection, leakage was observed from the vial after the protector was attached.The event was identified by water droplets on the sheet.Possible batch number: 2302125 or 2301131".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Lot number was not reported; however, a potential lot number was provided.The information for that number is as follows: d.4.Medical device lot #: 2302125.D.4.Medical device expiration date: 31-jan-2028.H.4.Device manufacture date: 17-feb-2023.D.4.Medical device lot #: 2301131.D.4.Medical device expiration date: 31-dec-2027.H.4.Device manufacture date: 30-jan-2023.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 04-aug-2023.H6: investigation summary two samples were provided to our quality team for investigation.The product was evaluated and a leakage between the vial and protector was observed in one of the samples, no leak was identified in the second sample.Upon inspecting the product it was noted that the puncture within the stoppers of the vial was significantly larger than the spike of the protector.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device.A device history review was performed for suspected lots 2302125 and 2301131, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.Retained samples of each lot were used for additional evaluation.The protectors were successfully connected to the vials, ensuring they fit properly.The product was evaluated and no damage or defects were observed.Functional testing was performed on the samples, no leak between the protector and vial was identified.Based on our quality team's investigation, we cannot identify a root cause related to our manufacturing process at this time.It is likely the leak was related to the quality of the stopper as well as the assembly of the protector onto the vial.The protector must be attached completely vertical.
 
Event or Problem Description
It was reported that leakage occurred between the bd phaseal¿ protector (p55) and vial while preparing endoxan.This occurred with 2 protectors.The following information was provided by the initial reporter, translated from japanese: "this report is about leakage from the protector (p55).During preparation of endoxan for injection, leakage was observed from the vial after the protector was attached.The event was identified by water droplets on the sheet.Possible batch number:2302125 or 2301131".

Brand Name
BD PHASEAL¿ PROTECTOR (P55)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17560538
Report Number3003152976-2023-00338
Device Sequence Number17053840
Product Code ONB
UDI-Device Identifier00382905151170
UDI-Public00382905151170
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130197
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515117
Device Lot NumberSEE H10
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2023
Supplement Date Received by Manufacturer10/17/2023
Initial Report FDA Received Date08/16/2023
Supplement Report FDA Received Date10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown